Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 88, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 4, 2019, 5:29 PM CDT for Brewster County, Texas. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2019, 5:29 PM CDT (22:29 UTC)
- Expired
- May 4, 2019, 6:45 PM CDT
- In force
- 76 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Brewster County, TX
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 10.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:34 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 4, 2:34 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 234 PM CDT Sat May 4 2019 .DISCUSSION... Today appears much like yesterday except the moist air has pushed up into the higher elevations west of the Pecos River as shown by convection developing on recent satellite images. MLCAPE is down slightly from yesterday but still ample for severe storms when combined with SFC-6km shear > 40kts. Large hail and strong winds will be the primary concerns. Tomorrow will yield another day with the threat of severe storms as the dryline moves into the western Permian Basin, though a stronger cap may allow for less coverage. Monday and Tuesday will continue the chance for afternoon and evening showers and thunderstorms before a cold front arrives on Thursday. A very amplified upper ridge over the eastern Pacific will dislodge a decently cool air mass and bring temps down below normal Thursday and especially Friday when temperatures will struggle to reach 70 degrees. Isentropic lift behind the front will produce clouds and perhaps widespread light rain, though due to uncertainty will not go too high with PoPs at this time. Even if rain is widespread it would be likely be light and also not worthy of high PoPs. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 61 85 63 84 / 30 20 30 20 Carlsbad 61 91 61 92 / 10 10 10 10 Dryden 65 88 65 84 / 30 20 40 40 Fort Stockton 64 89 64 89 / 20 40 30 30 Guadalupe Pass 58 86 58 86 / 10 10 10 10 Hobbs 58 88 60 88 / 30 20 10 20 Marfa 59 86 59 86 / 10 30 30 20 Midland Intl Airport 63 87 62 87 / 20 20 20 20 Odessa 62 87 63 87 / 20 20 20 20 Wink 63 91 63 92 / 20 30 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/10
Hazardous weather outlook, May 4, 2:41 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 241 PM CDT Sat May 4 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-051945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 241 PM CDT Sat May 4 2019 /141 PM MDT Sat May 4 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible today across parts of the area. Large hail and strong winds are possible with these storms along with an isolated tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong to severe storms are possible both on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 4, 3:16 PM CDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 316 PM CDT Sat May 4 2019 TXZ075-042045- Pecos TX- 316 PM CDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS COUNTY UNTIL 345 PM CDT... At 315 PM CDT, Doppler radar was tracking a strong thunderstorm 23 miles north of Marathon, or 28 miles southwest of Fort Stockton, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sierra Madera. LAT...LON 3041 10307 3061 10334 3070 10285 3037 10279 TIME...MOT...LOC 2015Z 262DEG 31KT 3053 10312 10
Special weather statement, May 4, 3:43 PM CDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 343 PM CDT Sat May 4 2019 TXZ075-042115- Pecos TX- 343 PM CDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS COUNTY UNTIL 415 PM CDT... At 342 PM CDT, Doppler radar was tracking a strong thunderstorm 24 miles northeast of Marathon, or 27 miles south of Fort Stockton, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sierra Madera. LAT...LON 3053 10324 3070 10315 3058 10273 3027 10286 TIME...MOT...LOC 2042Z 284DEG 15KT 3051 10302 10
Special weather statement, May 4, 4:03 PM CDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 403 PM CDT Sat May 4 2019 TXZ075-279-042130- Pecos TX-Central Brewster County TX- 403 PM CDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND NORTH CENTRAL BREWSTER COUNTIES UNTIL 430 PM CDT... At 403 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles northeast of Marathon, or 35 miles south of Fort Stockton, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Pecos and north central Brewster Counties. LAT...LON 3036 10317 3043 10300 3026 10278 3016 10322 TIME...MOT...LOC 2103Z 328DEG 16KT 3039 10305 10
Special weather statement, May 4, 4:05 PM CDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 405 PM CDT Sat May 4 2019 TXZ075-042130- Pecos TX- 405 PM CDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS COUNTY UNTIL 430 PM CDT... At 405 PM CDT, Doppler radar was tracking a strong thunderstorm 17 miles southwest of Fort Stockton, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Firestone Test Track. This includes Interstate 10 between mile markers 244 and 256. LAT...LON 3068 10323 3086 10325 3102 10296 3067 10289 TIME...MOT...LOC 2105Z 263DEG 14KT 3078 10316 10
Special weather statement, May 4, 4:31 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 431 PM CDT Sat May 4 2019 TXZ075-042200- Pecos TX- 431 PM CDT Sat May 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS COUNTY UNTIL 500 PM CDT... At 431 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles west of Fort Stockton, moving northeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Firestone Test Track. This includes Interstate 10 between mile markers 236 and 253. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3081 10310 3090 10328 3113 10320 3095 10291 TIME...MOT...LOC 2131Z 210DEG 11KT 3092 10316 10
Special weather statement, May 4, 5:18 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
518 PM CDT Sat May 4 2019
TXZ075-042245-
Pecos TX-
518 PM CDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS COUNTY UNTIL
545 PM CDT...
At 518 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles southwest of Grandfalls, or 19 miles northwest of Fort
Stockton, moving north at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Coyanosa.
LAT...LON 3103 10292 3111 10310 3126 10311 3135 10303
3119 10274
TIME...MOT...LOC 2218Z 201DEG 14KT 3113 10305
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:13 PM CDT | Special Weather Statement | MAF | Howard | 32 min |
| May 3, 7:46 PM CDT | Special Weather Statement | MAF | Howard, Mitchell | 44 min |
| May 3, 8:39 PM CDT | Special Weather Statement | MAF | Mitchell | 36 min |
| May 3, 9:00 PM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| May 4, 3:16 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| May 4, 3:43 PM CDT | Special Weather Statement | MAF | Pecos | 32 min |
| May 4, 4:03 PM CDT | Special Weather Statement | MAF | 27 min | |
| May 4, 4:05 PM CDT | Special Weather Statement | MAF | Pecos | 25 min |
| May 4, 4:23 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 67 min |
| May 4, 4:31 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| May 4, 5:18 PM CDT | Special Weather Statement | MAF | Ward | 27 min |
| May 4, 5:43 PM CDT | Special Weather Statement | MAF | Yoakum | 32 min |
| May 4, 5:46 PM CDT | Special Weather Statement | MAF | Reeves | 14 min |
| May 4, 6:14 PM CDT | Special Weather Statement | MAF | Yoakum | 31 min |
| May 4, 6:26 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 64 min |
| May 4, 6:33 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 42 min |
| May 4, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 26 min |
| May 4, 5:44 PM CDT | Special Weather Statement | MAF | Eddy | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.